Aa
A
A
Close
Avatar universal
too much ear wax
Hello,

I went to the doctors (UK) a few days ago due to my right ear having too much ear wax and the doctor prescribed me some ear drops which I have used everyday.

From the first time I used these ear drops it has made my right ear go 80-90% deaf (conductive hearing loss I imagine??), is this normal?? I have used them for a few days and still quite deaf in that ear. When I go deaf it makes my tinnitus even worse! :(

I really want to get my ear syringed but have read on the net that it is unsafe and some doctors don't like doing it (Including the doctor that inspected my ear even though I have had my ears syringed there 8 months before). My right ear is really making me feel down atm, I just want to get it cleared.. do you think the doctor will irrigate them for me and do you think that's what I need?

Sorry the questions in there are a bit scrambled.

Thanks
Cancel
1 Answers
Page 1 of 1
1337001 tn?1276887441
Hi,

The answer to your first question, whether ear wax can cause conductive deafness? Definitely, anything blocking the canal will cause conductive deafness, as the ear drum cannot vibrate substantially.

Ear syringing is an out dated procedure. I use vacuum suctioning and a thin blunt hook to remove the wax.  You can definitely request your ENT specialist whether he can perform the same without irrigating the ear canal.

Regards
OHNS2010


Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Ear, Nose & Throat Community Resources